advertisement
Question
Posted by: Susan | 2012/10/20

Angstigheid, Cilift &  Ativan SL1mg

Hi Cybershrink,

Ek het advies nodig. Ek sukkel met wat ek dink is angstigheid / nervousness. Ek het dit nog nooit voorheen gehad nie, dit het net skielik opgekom. Die simptome wat ek het wissel, maar is soos volg: Sweetende palms en voete, lighoofdigheid, num gevoel van een arm en soms in die gesig, hartkloppings, naarheid en opgooi, my apteit is heeltemal weg, en nou en dan begin my lyf te bewe. Ek kry ook soms rugpyn en so brand gevoel oor die bors. Ek was by die dokter en hulle het bloed toetse gedoen soos volg: Skuldklier - normaal, Bloed telling - normaal, cholesterol - normaal, urine toets - normaal, lewer en nier funksie - normaal. nou het die dokter vir my Cilift 20mg voorgeskryf om te drink, maar ek is vreeslik bang vir die ou pilletjie (kan jy dit glo). My vrae wat ek het is soos volg:

1. Sal die Cilift werk vir my kondisie?
2. Wat kan ek verwag in terme van "  side effects"  van cilift (ek wil net weet want ''''n swanger vriendin van my drink dit)
3. As ek afkom van die Cilift af, gaan my anxiety weer terug kom?
4. Hoe presies werk die pilletjie?
5. Kan ek hom saam Ativan SL 1mg en die voorbehoed pil Tryphasil gebruik?
6. Is die pil habit forming?
7. Dink dokter ook dis ''''n goeie idee om ''''n terapeut te gaan sien?

As dokter my enige advies kan gee asb, want ek wil die pil begin drink maar soek net die versekerheid. my doktr bly net se drink die ding en hou op bang wees, maar ek kan dit nie help nie.

Baie baie dankie.

Susan

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hi Susan,
What you're describing does sound like an Anxiety Disorder, and one wonders why it seems to have arisen fairly suddenly at this particular time.
I believe that you feel nervous about taking the medicine your doc recommends, but I cant see any really good reason to feel scared of it - these meds, also used to treat depression, can be verty useful in controlling anxiety, too ; and are safer in the medium and long-term than the sedative tranquillizers like Ativan.
But whereas you'll feel some sedation within 10 or 20 minutes of swallowing an Ativan, it takes a couple of weeks for the AD meds to start showing their true benefits, which may be why your doc is suggesting ativan as well in this initital period.
Whereas the Ativan type ,eds ( and your doctor will, I'm sure, advise you on how to come off it gradually and in small installments after a few weeks ) calms you, it in no wa cures anxiety ; ADS like Cilift do seem more often to have the capacity to reduce the underlying chemical processes, and when you come off it after a longer time, also gradually rather than abruptly ( though it is not "havit forming as Ativan can be if taken for more than a couple of months ), you have a good chance of remaining well.
The combination of meds you describe should be OK, and I'm sure your doc will have carefully thought through this issue.
A valuable alternative or addition would be a specific form of talking therapy / counselling, called CBT ( Cognitive-Behaviour Therapy ) which can help you to gain strength psychologically, to revise the fearful assumptions that are part of your anxiety, and to remain well after therapy.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2012/10/20

Hi Susan,
What you're describing does sound like an Anxiety Disorder, and one wonders why it seems to have arisen fairly suddenly at this particular time.
I believe that you feel nervous about taking the medicine your doc recommends, but I cant see any really good reason to feel scared of it - these meds, also used to treat depression, can be verty useful in controlling anxiety, too ; and are safer in the medium and long-term than the sedative tranquillizers like Ativan.
But whereas you'll feel some sedation within 10 or 20 minutes of swallowing an Ativan, it takes a couple of weeks for the AD meds to start showing their true benefits, which may be why your doc is suggesting ativan as well in this initital period.
Whereas the Ativan type ,eds ( and your doctor will, I'm sure, advise you on how to come off it gradually and in small installments after a few weeks ) calms you, it in no wa cures anxiety ; ADS like Cilift do seem more often to have the capacity to reduce the underlying chemical processes, and when you come off it after a longer time, also gradually rather than abruptly ( though it is not "havit forming as Ativan can be if taken for more than a couple of months ), you have a good chance of remaining well.
The combination of meds you describe should be OK, and I'm sure your doc will have carefully thought through this issue.
A valuable alternative or addition would be a specific form of talking therapy / counselling, called CBT ( Cognitive-Behaviour Therapy ) which can help you to gain strength psychologically, to revise the fearful assumptions that are part of your anxiety, and to remain well after therapy.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement